MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the ostial circumflex artery.After a guide wire was advanced, a 2.00mm x 8mm emerge balloon catheter was advanced for dilatation.However, upon loading the device on the wire, it was noted that the balloon was fractured.The device did not enter the patient's body.The procedure was completed with a different device.No patient harm nor complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.Microscopic examination revealed damage to the tip.There is buckling on the guidewire lumen 12mm and 13mm from the tip.There is blood present in the guidewire lumen.The balloon was loosely folded prior to inflation testing.Since the reported complaint was for fracture the device was inflated to find any possible leaks.Per product specification, the balloon was inflated to rated burst pressure and could hold pressure for 5 minutes.No leaks were found.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8414014
Report Number2134265-2019-02316
Device Sequence Number303340
Product Code LOX
UDI-Device Identifier08714729806509
UDI-Public08714729806509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model Number7130
Device Catalogue Number7130
Device Lot Number23083181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight100